Alert archive / Oklahoma / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 27, 2006, 10:59 PM CDT for McCurtain County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 10:59 PM CDT (03:59 UTC)
- Expired
- Jul 27, 2006, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 280402
FFWSHV
OKC089-280430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1130 PM CDT
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR WATSON. THE THUNDERSTORM
WAS MOVING NORTHEAST AT 5 MPH. DOPPLER RADAR HAS ESTIMATED UP TO
4 INCHES OF RAIN HAVE FALLEN IN AND AROUND THE WATSON AREA SINCE
10 PM. COMBINED WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS...
FLOODING IS EXPECTED IN LOW LYING AND OTHER FLOOD PRONE AREAS.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
AREAS NORTH AND EAST OF WATSON THROUGH 1130 PM....
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3443 9473 3423 9457 3425 9447 3451 9445
3451 9462
$$
BUTTS1 follow-up statement
000
WGUS74 KSHV 280436
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT THU JUL 27 2006
OKC089-280444-
MCCURTAIN OK-
1134 PM CDT THU JUL 27 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCCURTAIN COUNTY...
RAINFALL ASSOCIATED WITH THE THUNDERSTORMS OVER NORTHEAST MCCURTAIN
COUNTY HAS DIMINISHED...AND FLASH FLOODING IS NO LONGER ANTICIPATED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3443 9473 3423 9457 3425 9447 3451 9445
3451 9462
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:00 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 27, 9:00 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU JUL 27 2006 .DISCUSSION... NORTHWARD MOVING MCV CIRCULATION PRODUCING HEAVY RAINFALL AMOUNTS DECELLERATED THIS EVENING...POSITIONING HEAVY RAINFALL NORTH OF I-30 IN SW AR. UPDATED ZONES TO INCREASE POPS TO CATEGORICAL BEFORE MIDNIGHT. KEEPING POPS 30 PERCENT IN PERIPHERY OF THIS AREA...AND LEAVE IN 20 PERCENT ELSEWHERE ACROSS REGION. ADJUSTED WORDING OF SOME WINDS...AND CHANGED DIRECTION FROM SOUTH TO SE IN TAIL END REGION OF MCV WHERE THAT SHIFTING OCCURRED. LEFT IN MOSTLY CLOUDY AS CURRENT HIGH CLOUD COVER EXISTS...AND LOW CLOUDS SHOULD RETURN IN SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 75 94 / 20 30 20 30 MLU 74 91 74 94 / 20 30 30 30 DEQ 71 89 73 93 / 80 50 30 30 TXK 73 91 74 94 / 30 30 30 30 ELD 73 90 74 93 / 30 50 30 30 TYR 75 94 74 94 / 20 30 20 30 GGG 74 93 74 94 / 20 30 20 30 LFK 75 93 74 94 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jul 27, 11:54 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT THU JUL 27 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST ARKANSAS...MAINLY BETWEEN TEXARKANA AND EL DORADO THIS AFTERNOON. RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES. THIS WILL RESULT IN PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID ACCUMULATION. HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA ...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT DUE TO THUNDERSTORMS...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD DURING HEAVY RAINFALL THIS AFTERNOON. 02
In the hours before
Local storm report, Jul 27, 7:56 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD NASHVILLE 33.94N 93.85W
07/27/2006 HOWARD AR LAW ENFORCEMENT
NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS
ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE.
NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE
HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9
INCHES OF RAIN IN NASHVILLE SINCE 3 PM.
&&
15Local storm report, Jul 27, 8:30 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD NASHVILLE 33.94N 93.85W
07/27/2006 HOWARD AR LAW ENFORCEMENT
NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS
ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE.
NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE
HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9
INCHES OF RAIN IN NASHVILLE SINCE THE RAIN BEGAN TODAY.
&&
D. BUTTSSpecial weather statement, Jul 27, 9:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CDT THU JUL 27 2006 ARZ050-051-059>061-070>072-TXZ097-280345- BOWIE-COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA- SEVIER- 940 PM CDT THU JUL 27 2006 ...HEAVY RAIN CONTINUES ACROSS PARTS OF SOUTHWEST ARKANSAS... AT 940 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A 50 MILE WIDE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS FROM LITTLE RIVER TO NEVADA. THIS AREA WAS SLOWLY MOVING TO THE SOUTHEAST AT 10 TO 15 MILES AN HOUR. BECAUSE RAINFALL HAS BEEN PERSISTENT IN THESE AREAS...SEVERAL REPORTS OF HIGH WATER AND FLOODING HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE IN SHREVEPORT. AS OF 930 PM...HIGH WATER REMAINS ACROSS SEVERAL STREETS AND ONE ROAD REMAINS CLOSED. EVEN THOUGH DOPPLER RADAR INDICATES THAT THE RAIN IS NOT FALLING AS QUICKLY...ADDITIONAL RAINFALL FALLING ON AN ALREADY SOAKED GROUND WILL NOT HELP THE FLOODING SITUATION. PLEASE DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLASH FLOODING AT NIGHT IS ESPECIALLY DANGEROUS. REMEMBER THE PHRASE...TURN AROUND...DONT DROWN. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. BUTTS
Special weather statement, Jul 27, 9:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CDT THU JUL 27 2006 ARZ050-051-059>061-070>072-TXZ097-280345- BOWIE-COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA- SEVIER- 940 PM CDT THU JUL 27 2006 ...HEAVY RAIN CONTINUES ACROSS PARTS OF SOUTHWEST ARKANSAS... AT 940 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A 50 MILE WIDE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS FROM LITTLE RIVER TO NEVADA. THIS AREA WAS SLOWLY MOVING TO THE SOUTHEAST AT 10 TO 15 MILES AN HOUR. BECAUSE RAINFALL HAS BEEN PERSISTENT IN THESE AREAS...SEVERAL REPORTS OF HIGH WATER AND FLOODING HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE IN SHREVEPORT. AS OF 930 PM...HIGH WATER REMAINS ACROSS SEVERAL STREETS AND ONE ROAD REMAINS CLOSED IN AND AROUND THE NASHVILLE AND MINERAL SPRINGS AREAS. EVEN THOUGH DOPPLER RADAR INDICATES THAT THE RAIN IS NOT FALLING AS QUICKLY...ADDITIONAL RAINFALL FALLING ON AN ALREADY SOAKED GROUND WILL NOT HELP THE FLOODING SITUATION. PLEASE DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLASH FLOODING AT NIGHT IS ESPECIALLY DANGEROUS. REMEMBER THE PHRASE...TURN AROUND...DONT DROWN. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. BUTTS ...CORRECTED TO INCLUDE NAMES OF CITIES...
Nearby
Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.